Alert archive / Montana / Winter Storm Warnings in 2007
Winter Storm Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Apr 19, 2007, 8:01 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2007, 8:01 AM MDT (14:01 UTC)
- Expired
- Apr 19, 2007, 8:56 PM MDT
- In force
- 13 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 191401 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 801 AM MDT THU APR 19 2007 MTZ011-047-051-192215- /O.NEW.KTFX.WS.W.0009.070419T1401Z-070420T0000Z/ /O.CON.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/ HILL-BLAINE-FERGUS- INCLUDING THE CITIES OF...HAVRE...CHINOOK...LEWISTOWN 801 AM MDT THU APR 19 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 4000 FEET... ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON BELOW 4000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR ELEVATIONS ABOVE 4000 FEET. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR LOWER ELEVATIONS. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BELOW 4000 FEET WITH ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED FOR ELEVATIONS ABOVE 4000 FEET. LOCAL ACCUMULATIONS NEAR ONE FOOT ARE LIKELY IN THE HIGHER MOUNTAINS. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH ARE ALSO EXPECTED DURING THIS TIME. THESE WINDS WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ009-010-012-013-044>046-049-050-192215- /O.CON.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 801 AM MDT THU APR 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE PLAINS WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE MOUNTAINS. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH ARE ALSO EXPECTED DURING THIS TIME. THESE WINDS WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS45 KTFX 192138 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 338 PM MDT THU APR 19 2007 MTZ011-047-051-200000- /O.CON.KTFX.WS.W.0009.000000T0000Z-070420T0000Z/ /O.CON.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/ HILL-BLAINE-FERGUS- INCLUDING THE CITIES OF...HAVRE...CHINOOK...LEWISTOWN 338 PM MDT THU APR 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 4000 FEET... ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON BELOW 4000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW...HEAVY AT TIMES...CONTINUES TO FALL OVER THE AREA THIS AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BELOW 4000 FEET WITH ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED FOR ELEVATIONS ABOVE 4000 FEET. LOCAL ACCUMULATIONS NEAR ONE FOOT ARE LIKELY IN THE HIGHER MOUNTAINS. NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH ARE EXPECTED THIS AFTERNOON REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ009-010-012-013-044>046-049-050-200000- /O.CON.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 338 PM MDT THU APR 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE PLAINS WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE MOUNTAINS. NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 35 MPH ARE EXPECTED DURING THIS TIME REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KTFX 200007 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 607 PM MDT THU APR 19 2007 MTZ009-010-012-013-044>046-049-050-200115- /O.EXP.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 607 PM MDT THU APR 19 2007 ...SNOW ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. LIGHT SNOW WILL CONTINUE THIS AFTERNOON THROUGH TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED BY EARLY MORNING. $$ MTZ011-047-051-200600- /O.EXT.KTFX.WS.W.0009.000000T0000Z-070420T0600Z/ /O.EXT.KTFX.SN.Y.0013.000000T0000Z-070420T0600Z/ HILL-BLAINE-FERGUS- INCLUDING THE CITIES OF...HAVRE...CHINOOK...LEWISTOWN 607 PM MDT THU APR 19 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 4000 FEET... ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT BELOW 4000 FEET... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SNOW...HEAVY AT TIMES...CONTINUES TO FALL OVER THE AREA THIS AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BELOW 4000 FEET WITH ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED FOR ELEVATIONS ABOVE 4000 FEET. LOCAL ACCUMULATIONS NEAR ONE FOOT ARE LIKELY IN THE HIGHER MOUNTAINS. NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH ARE EXPECTED THIS AFTERNOON REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 200256 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 856 PM MDT THU APR 19 2007 MTZ011-047-051-200400- /O.CAN.KTFX.WS.W.0009.000000T0000Z-070420T0600Z/ /O.CAN.KTFX.SN.Y.0013.000000T0000Z-070420T0600Z/ HILL-BLAINE-FERGUS- INCLUDING THE CITIES OF...HAVRE...CHINOOK...LEWISTOWN 856 PM MDT THU APR 19 2007 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING AND THE SNOW ADVISORY. SNOW HAS DIMINISHED OVER THE AREA. ADDITIONAL SNOW IS EXPECTED TO FALL THROUGH THE NIGHT WITH SNOW AMOUNTS 1 TO 2 INCHES. THEREFORE...THE WINTER STORM WARNING FOR ABOVE 4000 FEET AND THE SNOW ADVISORY FOR BELOW 4000 FEET IS CANCELED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 19, 7:56 AM MDT, 5 minutes earlier.
Area forecast discussion, Apr 19, 7:56 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 756 AM MDT THU APR 19 2007 .UPDATE... AFTER LOOKING AT MODEL GUIDANCE AND PRECIPITATION GUIDANCE FROM THE NATIONAL CENTER HAVE DECIDED TO ISSUE A WINTER STORM WARNING ABOVE 4000 FT FOR THE EASTERN ZONES. NOT SURE HOW WIDESPREAD THE HEAVY SNOW WILL BE IN THIS AREA BUT PRETTY SURE AT LEAST A FEW AREAS WILL SEE HEAVY SNOW SO HAVE DECIDED TO GO AHEAD AND ISSUE THE WINTER WEATHER HIGHLIGHT. BLANK && .PREV DISCUSSION... (ISSUED 539 AM MDT THU APR 19 2007) DISCUSSION... TODAY THROUGH SATURDAY...THE UPPER LEVEL LOW PRESSURE TROF IS MOVING VERY SLOWLY AND CONTINUES TO AFFECT THE LOCAL AREA. SOUTHEAST FLOW ALOFT REMAINS OVER THE ZONES AND A WIDESPREAD AREA OF CONVERGENCE AND UPWARD VERTICAL VELOCITIES SPREAD ACROSS THE NORTHEASTERN ZONES BY MID-DAY THROUGH EARLY NIGHT. MIX OF RAIN AND SNOW...AND NOT NEARLY THE QPF OF YESTERDAY. WILL KEEP THE CURRENT ADVISORIES ALTHOUGH SNOW ACCUMULATIONS WILL BE SPOTTY WITH THE MIX OF SNOW AND RAIN. LOW LEVEL MOISTURE REMAINS THROUGH MIDNIGHT...AND AIRMASS BEGINS TO DRY THROUGH THE NIGHT. FLOW ALOFT SWITCHES TO THE SOUTHWEST BY LATE SATURDAY AFTERNOON AND EVENING. AIRMASS COULD BECOME SLIGHTLY UNSTABLE WITH ADDITIONAL MOISTURE. WILL MENTION SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SOUTHWEST SATURDAY AFTERNOON. THE AIRMASS REMAINS COOL INTO SATURDAY WITH TEMPS REMAINING BELOW NORMALS. ZELZER SATURDAY NIGHT THROUGH TUESDAY NIGHT...A WEAK UPPER LEVEL SYSTEM WILL BE EXITING THE REGION SATURDAY NIGHT AS A WEAK RIDGE BUILDS OVER THE AREA. WILL KEEP SOME LOW POPS IN THE FORECAST OVER THE EASTERN AND SOUTHERN PARTS OF THE FORECAST AREA SATURDAY NIGHT. THE RIDGE ON SUNDAY WILL BE SHORT LIVED AS ANOTHER WAVE AFFECTS THE AREA SUNDAY NIGHT AND MONDAY. MAIN STORM TRACK WILL BE SOUTH OF THE STATE...THUS THE HIGHEST POPS WILL BE OVER SOUTHWEST MONTANA. TEMPERATURES WILL BE NEAR NORMAL SUNDAY AND MONDAY UNDER THIS PATTERN. A STRONGER UPPER LEVEL RIDGE MOVING OVER THE STATE WILL BRING DRY AND WARMER CONDITIONS FOR TUESDAY. MEIER WEDNESDAY AND THURSDAY...DURING THIS PERIOD A HIGH PRESSURE GIVES WAY TO A WESTERLY FLOW ALOFT ALLOWING WEAK PACIFIC DISTURBANCES TO FLOW THROUGH. A CHANCE FOR MOUNTAIN PRECIPITATION WITH A SLIGHT CHANCE FOR THE PLAINS. TEMPERATURES WILL BE NEAR NORMAL FOR MOST AREAS. SAUCIER AVIATION... UPDATED 1139Z. DEEP UPPER LEVEL LOW MOVING INTO NORTHERN WYOMING AND SOUTHERN MONTANA WILL BRING WIDESPREAD RAIN AND SNOW TO THE AREA. BY 15Z MOST OF THE RAIN WILL HAVE TURNED TO SNOW. EXPECT PERSISTENT SNOW THROUGH THE MORNING IN THE KGTF AND KBZN AREAS AND ALL DAY IN THE KHVR, KLWT AND KCTB AREAS. CEILINGS WILL BE BELOW 1000 FEET AND VISIBILITY WILL BE BELOW A MILE AND A HALF MOST OF THE DAY IN KLWT AND KHVR. IN AREAS OF DENSE FOG OR HEAVY SNOW VISIBILITY WILL FALL TO 1/4 OF A MILE AND CEILINGS WILL LOWER TO 100 FEET. CONDITIONS WILL START TO IMPROVE AFTER 18Z OVER SOUTHWEST MONTANA AND AFTER 03Z ACROSS NORTH CENTRAL MONTANA. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 38 29 52 30 / 70 20 10 10 CTB 38 28 47 27 / 70 40 10 10 HLN 43 31 55 33 / 60 10 20 20 BZN 42 26 55 29 / 70 20 20 30 WEY 33 16 42 21 / 60 30 30 30 DLN 41 26 51 32 / 40 10 20 30 HVR 37 32 55 30 / 90 70 10 10 LWT 38 27 54 32 / 90 30 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR MTZ009>013- 044>047-049>051 (MTZ011-047-051 BELOW 4000 FEET). WINTER STORM WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR MTZ011- 047-051 ABOVE 4000 FEET. && SHORT TERM...BLANK LONG TERM...DC WILLIAMSON AVIATION...DC WILLIAMSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 19, 5:02 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 502 AM MDT THU APR 19 2007 MTZ008-014-015-048-052>055-201115- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 502 AM MDT THU APR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>013-044>047-049>051-201115- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON- JUDITH BASIN-FERGUS- 502 AM MDT THU APR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE PLAINS WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE MOUNTAINS. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH ARE ALSO EXPECTED DURING THIS TIME. THESE WINDS WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.